Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Noticed itchy skin after shifting to new place. Face and eyes have become red and swollen. Having constant itching. Remedy?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
Hi, I originaly come from Norway and I moved over to Northern XXXXXXX in January this year. After staying here for about 2 months my skin started to become very itchy, especially around my eyes and face in general. I received multiple creams and oils for exzemia as well as antibiotics because it developed to an infection. However, I am still constantly itchy and my face and eyes are always swollen and red. I am getting very upset about this since it has been bothering me now for about 4 -5 months. Is there anything I can do to prevent the itching and the sore eyes? In addition I have now gotten a lot of wrinkles around my eyes and face in general, and this is really upsettign me. I am only 22 years old and I am not supposed to have as deep wrnkles as I now how. Please give me as much advice as you can. I am willing to change my diet, do more excersise, use spesific cream, do whatever to become better. In worst case senerio, I will have to move back to Norway, and I really do not want my skin to be the reason for this.
Posted Sat, 17 Aug 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 2 hours later
From the description it seems it could be
Air borne contact dermatitis(ABCD) which is allergy induced by plants, grasses, pollens
photo dermatitis due to sun allergy

to treat the same
Use a sun screen in morning
apply a steroid cream like hydrocortisone or fluticasone twice in a day over affected area
take oral antihistamine like cetirizine twice in a day
moisturise your face preferably with a hyaluronic acid based moisturiser or any good moisturiser multiple times in a day to reduce wrinkling induced by eczema
cover your face whenever you leave home

sometimes if disease is severe, oral steroids are given.
I would be in better position to answer your query if you could upload an image of concerned area.
Hope that helped.
Take care
Above answer was peer-reviewed by
Follow-up: Noticed itchy skin after shifting to new place. Face and eyes have become red and swollen. Having constant itching. Remedy? 21 minutes later
Hi, and thank you for a promt reply.
I can upload a photo of it when it was at its worst when I get home later today.

Regarding the steroid cream, I do not want to use it in my face, so should I just avoid using it in my face and than just use it on the spots on my boday instead. And try to use sunscreen in the morning?

And do you have a sunscreen to recomend perhaps?

Thank you,

Answered by Dr. Kalpana Pathak 19 hours later
Thanks for writing back.
You can use any sunscreen available at your place however it should have Spf more than 30 and should give both UVB and UVA protection.

As far as steroids are concerned, these are safe if used judiciously. On face hydrocortisone is quite safe. Initially one can start it as twice a day application, once results are achieved then we can reduce it to once a day application then every alternate day and finally once in a week. The tapering ensures prevention of further flare ups. We can also replace steroid with tacrolimus ointment.
Use steroid only at the areas of affliction and if the lesions are around eye steroids even more mild then hydrocortsine ( desonide, clobetasone) can be used. Hydrocortisone is safe too if used judiciously On other body parts use fluticasone or mometasone cream.
Use of moisturisers( like cetaphil restoraderm etc) many a times in a day ensures that use of steroid can be decreased to minimal.

I just read your medical history, so apart from ABCD and PD, atopic eczema could be a cause of dryness around these areas.

I would advise not to use steroid if you developed skin thinning, redness or any thread vein formation around the areas of application.

Hope that answered your query.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor